MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC SPIN THORACIC NAVIGATION SYSTEM

VERAN MEDICAL TECHNOLOGIES, INC SPIN THORACIC NAVIGATION SYSTEM
Model Number SYS-4000
Medical Device Problem Codes Computer Software Problem (1112); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
With a patient under anesthesia, the procedure was aborted.
 
Additional Manufacturer Narrative
At the start of the case, the site representative noticed that when the field generator was placed over the patient, there was a lag on the field generator within the software as compared to when it was physically moved.Site rep confirmed no interference and the patient was not on a fluoro bed.The doctor was able to proceed with the case once the field generator was positioned correctly.During the case, the doctor stated that the software was inaccurate and that there were discrepancies between the ct scan and the patient's actual anatomy.The procedure was aborted.After the procedure, all connections and wiring of the system and the field generator were checked and it was confirmed that they were seeded appropriately.The field generator continued to lag even after troubleshooting.
 
Additional Manufacturer Narrative
This report is being supplemented to provide information that was inadvertently not included in the initial medwatch report, to correct information provided in the initial report, and to provide the results of the investigation of the reported event.G3 of the initial medwatch report was blank.The date received by manufacturer was 12-jul-2022.Correction to h1: this was a serious injury due to the aborted procedure after the patient was under anesthesia.According to the investigation, it is typical for some lag to be observed while moving the field generator while vpad associations are not established.If the vpad does not fit the segmented coils or vpad snapshot, the system is trying to establish the correct vpad associations with every frame.This can lead to the movement of the field generator lagging in the aiming widget.Under this circumstance, the system is not providing any tip location (because it doesn't even know which sensor is which) so latency is not a risk.Based on the review of the downloaded case data, the registration used during the procedure looked acceptable, but the tip was on the edge of the circle when checking the secondary carina.This could explain the discrepancy between image and physical location.Veran will continue to monitor field performance for this device.This supplemental report is being submitted as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.
 
Event or Problem Description
This medwatch report was submitted for the sys-4000 spin thoracic navigation system.A separate report was submitted for the sft-0011 spin drive software application on medwatch 3007222345-2023-00002.This event is related to user facility report #(b)(4).

Brand Name
SPIN THORACIC NAVIGATION SYSTEM
Common Device Name
THORACIC NAVIGATION SYSTEM
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key16294622
Report Number3007222345-2023-00001
Device Sequence Number15342079
Product Code JAK
UDI-Device Identifier00815686020101
UDI-Public00815686020101
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSYS-4000
Device Catalogue NumberSYS-4000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/12/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale
Patient Weight95 KG
Patient RaceWhite